Alert archive / New York / Small Craft Advisories in 2019
Small Craft Advisory 64, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 24, 2019, 2:54 PM EDT. It took effect at Jun 25, 2019, 4:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2019, 2:54 PM EDT (18:54 UTC)
- In effect from
- Jun 25, 2019, 4:00 AM EDT
- Expired
- Jun 25, 2019, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
120 WHUS71 KBUF 241854 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 254 PM EDT Mon Jun 24 2019 LEZ040-041-250300- /O.NEW.KBUF.SC.Y.0064.190625T0800Z-190625T2200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 254 PM EDT Mon Jun 24 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM EDT TUESDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 4 AM to 6 PM EDT Tuesday. * WINDS...Southwest 15 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
5 follow-up statements
615 WHUS71 KBUF 250216 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1016 PM EDT Mon Jun 24 2019 LEZ040-041-251030- /O.CON.KBUF.SC.Y.0064.190625T0800Z-190625T2200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1016 PM EDT Mon Jun 24 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT TUESDAY... * WINDS...Southwest 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
660 WHUS71 KBUF 250829 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 429 AM EDT Tue Jun 25 2019 LEZ020-251630- /O.EXB.KBUF.SC.Y.0064.000000T0000Z-190625T2100Z/ Upper Niagara River and Buffalo Harbor- 429 AM EDT Tue Jun 25 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect until 5 PM EDT this afternoon. * WINDS...Southwest 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ040-041-251630- /O.EXT.KBUF.SC.Y.0064.000000T0000Z-190626T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 429 AM EDT Tue Jun 25 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Southwest 15 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
251 WHUS71 KBUF 251614 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1214 PM EDT Tue Jun 25 2019 LEZ040-041-260000- /O.CON.KBUF.SC.Y.0064.000000T0000Z-190626T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1214 PM EDT Tue Jun 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Southwest 15 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ020-252100- /O.CON.KBUF.SC.Y.0064.000000T0000Z-190625T2100Z/ Upper Niagara River and Buffalo Harbor- 1214 PM EDT Tue Jun 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...Southwest 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
095 WHUS71 KBUF 252048 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 448 PM EDT Tue Jun 25 2019 LEZ020-252200- /O.EXP.KBUF.SC.Y.0064.000000T0000Z-190625T2100Z/ Upper Niagara River and Buffalo Harbor- 448 PM EDT Tue Jun 25 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... $$ LEZ040-041-260000- /O.CON.KBUF.SC.Y.0064.000000T0000Z-190626T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 448 PM EDT Tue Jun 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Southwest 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
758 WHUS71 KBUF 260013 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 813 PM EDT Tue Jun 25 2019 LEZ040-041-260115- /O.EXP.KBUF.SC.Y.0064.000000T0000Z-190626T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 813 PM EDT Tue Jun 25 2019 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 2:46 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 24, 2:46 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 246 PM EDT Mon Jun 24 2019 .SYNOPSIS... A weak warm front and then a cold front will move across the area resulting in showers and a few thunderstorms tonight. Most of the showers will end Tuesday morning as the cold front exits east of the area. A weak disturbance may spark a few showers and thunderstorms on Wednesday and this will be followed by high pressure and dry weather on Thursday. && .NEAR TERM /THROUGH TUESDAY/... An upper level ridge axis extends from the Mid-Atlantic states to central New York this afternoon. Just behind this ridge axis is a line of mid-level warm air advection. Thick mid level clouds have developed long this warm frontal boundary, along with a few light showers. Outside of these light showers, the rest of this afternoon will be mainly dry and seasonably warm with high temperatures in the upper 70s to lower 80s. An upper level trough axis will approach this evening, and this along with a pre-frontal surface trough which will provide the focus for showers tonight. Latest model guidance is a bit slower with steady precipitation, and this is not expected to reach western New York until around sunset. There still will be some instability in place across far western New York, with some embedded thunderstorms possible. PWAT values will increase to nearly 2 inches, so there is a risk of locally heavy rainfall with some of these storms. This said, these storms will be moving which will mitigate the risk for flooding. It still appears the heaviest rain and greatest severe weather potential will be to the south and west of our area. However some model guidance (the NAM is the most noteworthy) does track convection further north across our area. If this happens, wind fields will be stronger and there would be a limited severe weather risk. This said, instability will be diminishing when it arrives this evening, so the window is a narrow one. SPC shows a marginal risk for severe weather across far western portions of the Southern Tier. Showers will taper off from west to east early Tuesday morning, and the vast majority of the day will be dry as drier air builds in behind the cold front. Mesoscale guidance shows some scattered showers developing across the western Southern Tier and along the lake breeze in Niagara County. These should at best be scattered, and with limited instability may not develop at all. Otherwise, clouds will linger through the morning hours before clouds scatter out in the afternoon. It will be a breezy day with winds gusting 30 to 35 mph northeast of the lakes. Temperatures will remain mild overnight with lows in the mid to upper 60s. Highs on Tuesday will be in the mid to upper 70s. && .SHORT TERM /TUESDAY NIGHT THROUGH FRIDAY/... Tuesday night high pressure will build eastward across the Ohio Valley, with a ridge extending into the eastern Great Lakes. Any showers with the departing cold front will be well east of the area by evening, with high pressure supporting a mainly dry night. Lows will be in the low to mid 60s in most areas, with some upper 50s in the cooler Southern Tier valleys and Lewis County. Wednesday a weak mid level shortwave will move east across the Great Lakes, with an associated weak surface cold front reaching Western NY by the late afternoon or evening. Moderate instability will develop ahead of this system with surface temperatures in the 80s and dewpoints in the 60s. As is often the case in the summer, most of the potential convection will likely focus along the pre-frontal trough and lake breeze boundaries from midday through early evening. Given the weak nature of the forcing, coverage may remain scattered in nature. The best coverage will be along and inland of lake breeze boundaries from the western Southern Tier to Central NY, with the lowest coverage northeast of Lakes Erie and Ontario as stable lake shadows develop. Any showers and storms will end from west to east Wednesday evening with the passage of the cold front. Weak high pressure will then build back into the Ohio Valley and eastern Great Lakes Thursday and Thursday night with a return to mainly dry weather. Temperatures will remain typical of early summer, with highs in the lower half of the 80s and lows in the 60s in most locations. Friday another relatively weak mid level shortwave and associated cold front will move across the Great Lakes. The weak forcing will combine with moderate instability to produce another chance of a few scattered showers and thunderstorms, especially in the afternoon. Warm advection ahead of the system will boost 850mb temps to around +16C, which will likely support highs in the mid 80s away from lake influences along with moderate humidity. It will turn fairly breezy ahead of the cold front Friday, especially northeast of Lake Erie where gusts may reach 30 mph. && .LONG TERM /FRIDAY NIGHT THROUGH SUNDAY/... Upper troughing from Hudson Bay to eastern Canada and New England persists into next weekend. Pattern will keep weather unsettled across lower Great Lakes to New England as series of low pressure troughs/wind shifts and shortwaves/upper jet energy on southern edge of large scale trough cross region from time to time. If the shortwaves and sfc troughs come through during peak daytime heating Saturday through Sunday, there is certainly enough instability present for a chance of thunderstorms. Still a bit early to hone in on these type of details, but overall deep layer shear late this week looks marginal for severe weather. Shear does ramp up more on Saturday as the stronger shortwave swings through. So, at this time, could be that Saturday would provide the best chance of seeing organized storms and severe weather. Overall though, given the build up of instability (some days with forecast sfc based CAPES from 1000- 2000 j/kg), there could be at least an isolated severe storm during peak heating anytime Saturday through Sunday. Even with the troughing around it still stays pretty warm with H85 temps in the 12-14C range Thu and rising to 15-16C by Fri-Sat. These H85 temps and the higher sun angle right now supports high temps into the 80s in most areas next weekend. Dewpoints will be around 60F late this week then could briefly reach mid 60s Friday night into Saturday just ahead of stronger front moving through. A drier and cooler airmass may push back in late next weekend behind the frontal boundary. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... Scattered showers will move across western NY this afternoon, but these will be light with mainly VFR flight conditions through 00Z A cold front will approach the region this evening showers and a few thunderstorms will develop ahead of this along a pre-frontal trough or wave of convection. These will be heavy at times, lowering visibility to 2-3SM at times. Ceilings will also lower, especially with the passage of the cold front which will be later tonight. Conditions will gradually improve Tuesday morning as drier air builds in to the region behind the cold front. It also will be windy, especially northeast of the lakes during the day Tuesday. Outlook... Tuesday night...VFR. Wednesday...Mainly VFR with a chance of a few widely scattered showers and thunderstorms. Thursday...VFR. Friday and Saturday...Mainly VFR with a chance of a few widely scattered showers and thunderstorms. && .MARINE... A cold front will move across the lower Great Lakes tonight. Southwesterly winds will increase behind this front, especially on Lake Erie. This will bring choppy conditions to Lakes Erie and Ontario at a minimum, with a chance of Small Craft conditions. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Apffel NEAR TERM...Apffel SHORT TERM...Hitchcock LONG TERM...JLA AVIATION...Apffel MARINE...Apffel/HSK
Hazardous weather outlook, Jun 24, 2:42 PM EDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 242 PM EDT Mon Jun 24 2019 NYZ001>008-010>014-251845- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario- 242 PM EDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019>021-085-251845- Chautauqua-Cattaraugus-Allegany-Southern Erie- 242 PM EDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. There is a small risk that there will be heavy rain and gusty winds with thunderstorms this evening and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-251845- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 242 PM EDT Mon Jun 24 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.